Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 11, NWS Buffalo, NY

January 25, 2017

NWS Buffalo, NY issued this small craft advisory at Jan 25, 2017, 4:00 AM EST. It took effect at Jan 25, 2017, 7:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 4:00 AM EST (09:00 UTC)
In effect from
Jan 25, 2017, 7:00 AM EST
Expired
Jan 25, 2017, 4:48 PM EST
In force
10 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

858 
WHUS71 KBUF 250900
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
400 AM EST WED JAN 25 2017

LOZ043-044-251700-
/O.NEW.KBUF.SC.Y.0011.170125T1200Z-170125T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
400 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WCH/HITCHCOCK
3 follow-up statements
639 
WHUS71 KBUF 251319
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
819 AM EST WED JAN 25 2017

LOZ043-044-252130-
/O.CON.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
819 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
947 
WHUS71 KBUF 251802
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
102 PM EST WED JAN 25 2017

LOZ043-251915-
/O.CAN.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
102 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ044-252200-
/O.CON.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
102 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 5 TO 10 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
541 
WHUS71 KBUF 252148
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
448 PM EST WED JAN 25 2017

LOZ044-261000-
/O.CAN.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/
/O.NEW.KBUF.SC.Y.0012.170126T1200Z-170127T0600Z/
/O.NEW.KBUF.GL.A.0002.170127T0600Z-170128T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
448 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST
FRIDAY...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST
FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KNOTS...INCREASING TO 35 KNOTS
  THURSDAY NIGHT.

* WAVES...3 TO 6 FEET BUILDING TO 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ045-261000-
/O.NEW.KBUF.SC.Y.0012.170126T1200Z-170127T0600Z/
/O.NEW.KBUF.GL.A.0002.170127T0600Z-170128T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
448 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST
FRIDAY...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST
FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

* WINDS...WEST 15 TO 20 KNOTS...INCREASING TO 40 KNOTS.

* WAVES...3 TO 6 FEET BUILDING TO 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ040-041-261000-
/O.NEW.KBUF.SC.Y.0012.170126T0300Z-170130T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
448 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
SUNDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST TO 30 KNOTS
  THURSDAY NIGHT.

* WAVES...3 TO 6 FEET BUILDING TO 7 TO 10 FEET THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-261000-
/O.NEW.KBUF.SC.Y.0012.170126T0600Z-170130T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
448 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 7 PM EST
SUNDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO WEST TO 30 
KNOTS THURSDAY NIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 8 TO 11 FEET THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-261000-
/O.NEW.KBUF.SC.Y.0012.170126T0300Z-170126T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
448 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
THURSDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ063>065-261000-
/O.NEW.KBUF.GL.A.0002.170127T0600Z-170128T0300Z/
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
448 PM EST WED JAN 25 2017

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING.

* WINDS...WEST TO 40 KNOTS.

* WAVES...10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 2:01 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 25, 2:01 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
201 AM EST Wed Jan 25 2017

.SYNOPSIS...
A strong low pressure system will shift into the Gulf of Maine
tonight then move south of Nova Scotia Wednesday. Light snow will
taper off this evening as high pressure crosses the region tonight
and Wednesday. Another low pressure will then cross the region
Thursday ushering in a pattern change back to mid-winter conditions.
Heavy lake effect snows are possible east of lower Great Lakes
through the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
A ridge of high pressure will shift across the forecast area on
Wednesday with most of the day seeing dry weather with mostly cloudy
skies, thanks to moisture trapped underneath the ridge early in the
day, followed by increasing mid-level cloud cover as a warm front
lifts towards the region. Another area of low pressure will be
approaching from the Central Great Lakes late in the day with precip
likely holding off until Wednesday evening. Temperatures will warm
above normal as the flow becomes southerly ahead of the next system.
High temps will range from the low to mid 40s across Western NY to
the mid to upper 30s for Central New York.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Wednesday night and Thursday a potent closed mid level low will move
east through the Central Great Lakes and open up with time as it
gets absorbed by another trough moving through Quebec. At the
surface, low pressure will pass just north of Lake Erie and Lake
Ontario late Wednesday night and Thursday, with a trailing cold
front moving southeast across the area Thursday afternoon and
evening. Precipitation will come in several batches with this
system. A weak baroclinic wave will develop ahead of the trough
Wednesday night which is likely to produce rain showers crossing the
area from west to east.

The associated 500mb trough will cross the area on Thursday, with
associated DPVA resulting in another round of precipitation generally
light precipitation. This will be followed by more significant (but
localized) amounts Thursday afternoon and evening as winds shift to
the west behind the cold front and generate an upslope flow east of
the Lakes.

Precipitation type will be elevation dependent from Thursday morning
through early to mid afternoon, with mainly rain at lower elevations
and a rain/snow mix changing to all snow across higher terrain.
Temperatures will cool aloft with the passage of the disturbance
which will change precipitation to all snow late in the day. This has
the potential to produce several inches of snow across the Western
Southern Tier extending in to the Boston hills.  A bit more snow is
likely on the Tug hill, possibly approaching advisory amounts. After
this, slightly drier air should briefly build behind the front which
will diminish snowfall rates late Thursday night. Accumulation
across lower terrain should be minimal, mainly less than an inch.

By Friday, temperatures aloft will be cold enough to support lake
effect snow with 850mb temps around -10C through Friday night. The
key to our forecast will be the progression of a shortwave which
model consensus brings across the area late Friday. Westerly winds
will briefly shift to the southwest in advance of this shortwave,
then return to the west behind it. The shortwave will also enhance
moisture which will result in a period of moderate to heavy snow
east of the lakes. There is still uncertainly in the timing and
location of lake effect bands because of subtle differences in the
progression of the shortwave and differences in forecast wind
fields. In general, the greatest amounts should be focused across
the traditional snow belts east of the lakes, however the band may
meander north toward the Buffalo metro area late Friday in advance
of the shortwave. There is not yet enough forecast confidence to
issue a watch, however it is possible snowfall amounts may
approach warning criteria in some locations on Friday and Friday
night. Either way, this appears to be the start of a much more
winter-like pattern than it has been for the past couple weeks.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
For the Saturday through Monday time period our region will remain
active, with several shortwave troughs refreshing a cold airmass
over the region...an airmass that will become cold enough to support
lake effect snow. The shortwaves will alter the low level wind field
through the period, allowing the lake effect bands to
oscillate...but a general northwest flow will make the Southern
Tier/Ski Country as well as SE and E of Lake Ontario prime real
estate for accumulating lake snows...that could become significant.

Temperatures at 850 hPa will average -10 to -13C below zero Saturday
through Sunday supporting lake effect snow off lakes that are around
+2C (Erie) and +5-6C (Ontario). Lake induced equilibrium levels will
rise to around 10K feet and with the shortwaves bringing increased
synoptic moisture lake effect snow bands will become strong.

A comparison of the surface and upper level patterns to our locally
developed lake effect analogs show a good match to significant
events for the Chautauqua Ridge and Tug Hill/Oswego County. CIPS
analogs continue to also support the idea of a significant event. By
Sunday night it is quite possible that several feet of snow will
accumulate across the Chautauqua ridge, and east of Lake Ontario.

On Monday temperatures will drop to around -15 to -19C over the
region, bringing what will be the chilliest day this period. An
upper level ridge will near the region Monday night, and this
feature will likely end the lake effect snow through Monday night.

By Tuesday behind the ridge axis, much warmer air aloft will briefly
squeeze northward...ending any lingering snow east of Lake Ontario
early in the day, and likely providing a brief period of dry
weather. Another shortwave will near the region late in the day
Tuesday, or Tuesday night. This feature will bring additional light
snow to the region before ushering another round of arctic air to
begin the month of February.

Air temperatures just above normal Friday, will fall to near normal
Saturday-Sunday and then below normal Monday. On Tuesday ahead of
the shortwave many areas will likely rise just above freezing.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...

MVFR ceilings may briefly dip to IFR at most sites with the
passage of a stretched vorticity band between 08Z and 14Z, then
expect VFR conditions for all sites except KART during the
afternoon and early evening. KART is expected to maintain MVFR
ceilings through the period. The approach of a warm front early
Wednesday night will bring MVFR to IFR ceilings and some steady
but mainly light rain to most, if not all sites.

Outlook...
Thursday...VFR/MVFR with a chance of rain and snow.
Friday to Sunday...VFR/MVFR with IFR in lake effect snow showers.

&&

.MARINE...
Ridging will build in across the area briefly tonight and Wednesday,
which will provide light winds and wave action. We will return to
more typical mid-winter conditions by this weekend with lake effect
snows and more significant wave action on both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...SMITH
NEAR TERM...WCH/WOOD
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...WCH/WOOD
MARINE...SMITH/WOOD
Hazardous weather outlook, Jan 24, 7:04 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EST TUE JAN 24 2017

NYZ001>003-013-014-260015-
NIAGARA-ORLEANS-MONROE-LIVINGSTON-ONTARIO-
704 PM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-260015-
NORTHERN ERIE-GENESEE-
704 PM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP EAST OF LAKE ERIE LATE
THIS WEEK AND INTO THE WEEKEND. THE LAKE EFFECT SNOW WILL
INITIALLY TARGET AREAS WELL SOUTH OF BUFFALO. IT IS POSSIBLE THAT
THE WIND DIRECTION MAY CHANGE ENOUGH TO BRING AT LEAST SOME LAKE
EFFECT SNOW NORTHWARD TOWARDS THE BUFFALO AREA AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-260015-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
704 PM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLDER AIR WILL ARRIVE LATE IN THE WEEK AND SET THE STAGE FOR AN
EXTENDED PERIOD OF SIGNIFICANT LAKE EFFECT SNOW EAST OF LAKE
ERIE. HEAVY ACCUMULATIONS ARE POSSIBLE STARTING THURSDAY NIGHT
AND LASTING RIGHT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-260015-
WAYNE-NORTHERN CAYUGA-
704 PM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLDER AIR WILL ARRIVE LATE IN THE WEEK AND SET THE STAGE FOR AN
EXTENDED PERIOD OF LAKE EFFECT SNOW EAST OF LAKE ONTARIO THROUGH
THE WEEKEND. THE HEAVIEST SNOW WILL LIKELY FALL EAST OF THE
LAKE...BUT MAY OCCASIONALLY BRUSH THE LAKESHORE AREAS OF WAYNE AND
NORTHERN CAYUGA COUNTIES WITH ACCUMULATING SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-260015-
OSWEGO-JEFFERSON-LEWIS-
704 PM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLDER AIR WILL ARRIVE LATE IN THE WEEK AND SET THE STAGE FOR AN
EXTENDED PERIOD OF HEAVY LAKE EFFECT SNOW EAST OF LAKE ONTARIO.
SIGNIFICANT ACCUMULATIONS ARE POSSIBLE STARTING THURSDAY NIGHT AND
LASTING RIGHT THROUGH THE WEEKEND. THE HEAVIEST AMOUNTS ARE
LIKELY TO TARGET THE TUG HILL PLATEAU AND PORTIONS OF OSWEGO
COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
704 PM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 24, 10:14 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1014 PM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             2 NE STAFFORD           43.00N  78.04W
01/24/2017  M6.3 INCH        GENESEE            NY   NWS EMPLOYEE

&&

EVENT NUMBER BUF1700266

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:40 AM ESTLake Effect Snow WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 3 more57 hr
Jan 25, 7:40 AM ESTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego7 hr
Jan 25, 4:01 PM ESTLake Effect Snow WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 3 more4 days
Jan 25, 4:48 PM ESTGale WatchBUF12 hr
Jan 25, 4:48 PM ESTSmall Craft AdvisoryBUF4 days

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.